MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305918
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one photo and one safetyglide needle (p/n 305918) sealed in a blisterpak from batch# 1022693 was received.The sample was visually evaluated.It was immediately observed through the package that the needle was unshielded and had penetrated the bottom web.Upon opening the package and examining the needle, scuff marks could be seen underneath the needle hub where this needle would have traveled through the packager without its shield.The observed conditions were non-conforming per product specification.Potential root cause for missing shield defect is associated with the needle supplier¿s manufacturing process.The sample and photo was forwarded to the needle supplier for further evaluation and investigation.Further investigation performed at bd columbus site.One sample was received.It came in an opened packaging blister.Visual inspection was performed with a 10x magnifier lens.It has no plastic shield.The safety mechanism has not been activated, needle is straight, needle point has no hooks or any other defect.One photo was provided.It shows a packaging blister with a needle inside.The needle assembly has no plastic shield, top part of the needle went through the packaging blister bottom web.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.Potential root cause is it could have happened that the plastic shield was not assembled at the assembly line and not detected in the next processes.Verification of the shielder was performed.The setting and fixture alignment were correct.Additional preventive measures on the live needle rejection station were installed on the machine in (b)(6) of 2020 with satisfactory testing and verification results.As this batch was manufactured after the installation of those components further improvement opportunities to the machine for live needle detection will be assessed.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd safetyglide¿ needle pierced through the bottom web of the packaging due to having no shield.The following information was provided by the initial reporter: "missing safety cap on needle." via bd investigation: "the sample was visually evaluated.It was immediately observed through the package that the needle was unshielded and had penetrated the bottom web.Upon opening the package and examining the needle, scuff marks could be seen underneath the needle hub where this needle would have traveled through the packager without its shield.".

Brand Name
BD SAFETYGLIDE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12344594
Report Number1213809-2021-00581
Device Sequence Number14557494
Product Code FMI
UDI-Device Identifier30382903059189
UDI-Public30382903059189
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Model Number305918
Device Catalogue Number305918
Device Lot Number1022693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1